Alert archive / Massachusetts / Wind Advisories in 2006
Wind Advisory 20, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind advisory at May 2, 2006, 3:58 AM EDT for Nantucket County, Massachusetts. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2006, 3:58 AM EDT (07:58 UTC)
- Expired
- May 2, 2006, 8:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Boston/Norton, MA
County Nantucket County, MA
The radar
The Boston radar (KBOX), 120 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 8.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2336 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBOX 020758 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 358 AM EDT TUE MAY 2 2006 MAZ024-021200- /O.NEW.KBOX.WI.Y.0020.060502T0758Z-060502T1200Z/ NANTUCKET MA- INCLUDING THE CITY OF...NANTUCKET 358 AM EDT TUE MAY 2 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING FOR NANTUCKET. NORTHEAST WINDS WILL CONTINUE TO BLOW AT SPEEDS OF 25 TO 35 MPH...WITH GUSTS NEAR 45 MPH EARLY THIS MORNING. THE WINDS SHOULD DIMINISH TO BETWEEN 20 AND 30 MPH BY MID MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ FRANK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at May 1, 9:35 PM EDT, 6 hours 23 minutes earlier.
Area forecast discussion, May 1, 9:35 PM EDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 935 PM EDT MON MAY 1 2006 .SHORT TERM /REST OF TONIGHT/... SCATTERED RAIN SHOWERS CONTINUE TO MOVE ACROSS CAPE COD...THE ISLANDS...AND SOUTHEAST MA...BUT THE ATMOSPHERE REMAINS TOO DRY FOR THEM TO PUSH FURTHER WEST /ALTHOUGH DEWPOINTS ARE ON THE RISE REGIONWIDE/. THINK THE DAY SHIFT HAS A GOOD HANDLE ON THE RAIN...BUT INCREASED CLOUD COVER PUSHED FURTHER WEST THAN ORIGINALLY EXPECTED. THUS...UPDATED THE FORECAST BY INCREASING CLOUD COVER. SINCE MOSTLY CLOUDY SKIES ARE PREVALENT REGION WIDE...TEMPERATURES ARE NOT EXPECTED TO DROP AS MUCH ACROSS OUR WESTERN LOCATIONS AS ORIGINALLY EXPECTED...SO OVERNIGHT LOWS WERE RAISED ACROSS WESTERN LOCATIONS. OTHERWISE..PREVIOUS FORECAST APPEARS ON TRACK. && .PREVIOUS DISCUSSION... /ISSUED 310 PM EDT MON MAY 1 2006/ SHORT TERM /TONIGHT THROUGH TUESDAY/... COMPLEX FCST AT LEAST FOR THE ERN 1/2 OF REGION AS SFC RIDGE OVER QUEBEC AND OCEAN STORM TO OUR SOUTH CONTINUE TO INTERACT. LLVL DRY AIR CONTINUES TO EAT UP FIRST PUNCH OF MID LEVEL LIFT - AS SOURCE OF AIR IS FROM DRY EASTERN CANADA. WITH TIME THIS SHOULD MOISTEN UP IN THE ERN 1/3 OF THE REGION ALBEIT SLOWLY DOING SO. BASIC MDL SEQUENCE OF EVENTS 5H NOT ALL THAT DIFFERENT. ITS THE SFC- 700MB AREA WHERE IT IS NOTICEABLE. ETA HAS HAD BETTER HANDLE ON THESE FRONTOGENTIC DRIVEN BANDS OF PCPN - AND BASED ON HPC INPUT - SEEMS TO FALL AMONGST OTHER MODEL FCSTS. GFS AT 12Z SHIFTED ALL ITS ENERGY BACK TO THE WEST WITH QPF THRU THE CT VALLEY. WITH SUCH SPREAD - BEST FORECAST SEEMS TO BE WITH ENSEMBLE MEMBERS WHICH PLACES OUR 00Z FCST PKG IN THE MIDDLE OF THE MASSES. CONFIDENCE LOW ON THE EVOLUTION OF PCPN. AM FOLLOWING MUCH OF PREVIOUS FCST AND TRENDED IT TOWARD THE 12Z HPC FCST GIVING BEST POPS AND QPF POTENTIAL FROM THE ISLANDS NORTH THRU CSTL MERRIMACK VALLEY. POPS DIMINISH TO LOW END CHC CT VALLEY WHERE ITS QUITE POSSIBLE IT WILL END UP COMPLETELY DRY THRU 00Z WED. WILL INTRODUCE DRIZZLE WITH LIGHT RAIN LATER TNGT AND TUE PRIMARILY IN THE CSTL E WHERE ONSHORE FLOW AND DEEPEST MOISTURE SHOULD BE BY DAYBREAK. CONFIDENCE IS HIGHER FOR TEMPS AS GDNC REMAINS STEADY - GENERALLY COOL UPR 40S CST ON TUE TO THE LOW 60S OUT WEST. SHOULD CLOUD DECK BE SURPRESSED FARTHER EWRD TUE PM - 70 ISNT OUT OF QUESTION BUT WILL GO WITH CONSIDERABLE HIGHER/MID LVL CLOUDS AND SOME BKN-SCT SC TUE MORN. CONFIDENCE HIGHEST FOR WIND FIELDS. HAVE EXTENDED THE WIND ADVISORY THRU ABOUT 4Z OVER CAPE/ISLANDS AS GRADIENT AND LLVL WIND FIELD WILL BE CAPABLE OF BOTH SUSTAINED AND GUST WIND ADVY SPEEDS. LIKEWISE HAVE EXTENDED THE SCA OVERNIGHT ON THE BAYS AND GALES TOO FOR THE COASTAL WATERS. LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... CONFIDENCE REMAINS VERY LOW TUE NIGHT AND WED AS WE CONTINUE TO DEAL WITH CLOSED LOW OVER WESTERN ATLANTIC AND ITS POTENTIAL EFFECTS ON SOUTHERN NEW ENGLAND. OF THESE...ONE OF MORE DIFFICULT THINGS TO DISCERN IS WHERE RAINFALL AXIS SETS UP AND HOW FAR INLAND IT IS ABLE TO PENETRATE. 12Z MODELS OFFER NO CLEAR SOLUTION...ALTHOUGH SURFACE LOW WHICH IS FARTHER OFFSHORE ON GFS IS NOT PREFERRED OVER NAM/UKMET/CANADIAN WHICH KEEP IT CLOSER TO CAPE COD. WHILE THIS WOULD LEAD TO MEASURABLE RAINFALL GETTING FARTHER INLAND...LARGER SCALE PICTURE TELLS US THERE WILL BE A VERY TIGHT GRADIENT WITH RESPECT TO HOW FAR INLAND RAIN CAN ACTUALLY PENETRATE...ESPECIALLY GIVEN AMOUNT OF LOW LEVEL DRY AIR WHICH WILL REMAIN IN PLACE. THEREFORE WE ARE HESITANT TO MAKE SIGNIFICANT CHANGES FROM GOING FORECAST...AND WE WILL CONTINUE TO PLACE HIGHER POPS ON COASTAL PLAIN WITH A CHANCE BACK ACROSS CT VALLEY ZONES TUE NIGHT INTO WED NIGHT. WE ALSO MENTIONED RAIN OR DRIZZLE...TO INDICATE ANY RAINFALL AMOUNTS THAT DO OCCUR ARE EXPECTED TO BE LIGHT...ESPECIALLY AWAY FROM COASTAL PLAIN. SYSTEM SHOULD FINALLY PULL FARTHER OFFSHORE THU AS BLOCKING PATTERN RELAXES A BIT...BUT THAT WILL ALLOW NEXT LOW MOVING THROUGH GREAT LAKES TO SWEEP A COLD FRONT THROUGH NEW ENGLAND THU AFTERNOON AND EVENING. 12Z GFS IS PREFERRED DUE TO ITS GOOD CONSISTENCY AND SUPPORT FROM ENSEMBLES. WE WILL LOSE LOW CLOUDS ALONG COASTAL PLAIN EARLY THU AS FLOW SHIFTS TO W AND THEN SW...AND THIS WILL ALLOW TEMPERATURES TO RISE WELL INTO 60S AND LOWER 70S AWAY FROM S COAST THU AFTERNOON. GFS SHOWS MARGINAL INSTABILITY AHEAD OF COLD FRONT AS LIFTED INDICES DROP TO AS LOW AS -2 ACROSS INTERIOR WITH TOTAL TOTALS AROUND 50. WE HAVE INCLUDED A CHANCE OF THUNDERSTORMS FOR ALL BUT S COASTAL ZONES THU AFTERNOON. IN FRI THROUGH MON PERIOD...CONFIDENCE IS BELOW AVERAGE ON DETAILS AS WE DEAL WITH A FAIRLY ACTIVE PATTERN. WE TRENDED MORE TOWARD ENSEMBLES REGARDING TIMING OF RAINFALL AND SURFACE FEATURES THIS FAR OUT IN TIME. WEAK RIDGE OF HIGH PRESSURE WILL PREVAIL FRI...AS WE REMAIN IN BETWEEN TWO SYSTEMS...COLD FRONT MOVING OFFSHORE AND ANOTHER FRONT HANGING BACK ACROSS EASTERN GREAT LAKES. ENSEMBLE POPS REMAIN LOW ENOUGH THAT WE WILL KEEP POPS AT SLIGHT CHANCE. IN ADDITION... STABILITY AND MOISTURE INDICES ON GFS SHOWS AIRMASS WILL HAVE HAD LITTLE TIME TO RECOVER TO GENERATE ANY SHOWERS WELL IN ADVANCE OF GREAT LAKES FRONT. NEXT SYSTEM COMING OUT OF TN VALLEY IS EXPECTED TO LIFT NE ACROSS NEW ENGLAND SUN. WHILE WE ARE MOST CONFIDENT ON RAINFALL FROM LATE SAT THROUGH SUN AND SUN NIGHT DUE TO APPROACHING SHORT WAVE AND INCREASING S/SE FLOW...HEAVIEST RAINFALL MAY END UP STAYING W OF NEW ENGLAND GIVEN SURFACE LOW TRACK CLOSER TO HUDSON VALLEY. DRYING IS EXPECTED MON AS LOW LIFTS INTO QUEBEC...THOUGH CLOUDINESS MAY LINGER IN OUR NORTHERN ZONES DUE TO CONTINUED CYCLONIC FLOW ALOFT. AVIATION... LITTLE BIT OF EVERYTHING NEXT 30 HOURS. OUT WEST 18Z TAFS CLEARLY HAVE GONE MORE OPTIMISTIC THAN MOS - WITH BASIC VFR THRU 18Z - PERHAPS A BRIEF BKN025 TOWARD DAYBREAK - BUT WENT ABOVE MOS. TO THE E...HARD TO FIGHT THE OVERALL NE FLOW/PATTERN AND WHILE DOING THIS MORE SLOWLY THAN MOS - HAVE BROUGHT IN LOWERING CIGS/VSBY ALONG THE COAST - ACK ALREADY IN/OUT OF IT IN -RA AND SPREAD IT N TO THE CAPE THIS EVENING AND BOS AFT MIDNIGHT. MHT-ORH-PVD HAVE LOW CONFIDENCE IN FCST BUT GIVEN NE FLOW AND INCREASE IN LLVL MOISTURE - HAVE AT LEAST BROUGHT IN MVFR CIGS AFT 06Z THRU 18Z TUE. PLEASE NOTE THIS TOO IS A MUCH MORE OPTIMISTIC FCST THAN MOS WHICH SHOWS WIDESPREAD IFR/LIFR CIGS WHICH I BELIEVE IS TOO LOW GIVEN CURRENT PATTERN. MARINE... GALES UNDERWAY IN MUCH OF COASTAL WATERS OR WILL GET THERE SOON AS GRADIENT CONTINUES TO PRODUCE SUSTAINED AND GUSTS INTO GALE RANGE. WINDS WILL SUBSIDE EARLY TUE MORNING BUT EXPECT SEAS TO REMAIN QUITE HIGH UNTIL CIRCULATION PULLS E OF REGION WED. GALES EXTENDED FOR A FEW MORE HOURS OVERNIGHT AS WERE SCA. W/REGARD TO COASTAL FLOOD POTENTIAL - SEAS 10-13FT NEAR SHORE AND ONSHORE FLOW AROUND THE EARLY TUE HIGH TIDE SHOULD NOT DO MORE THAN CAUSE SOME SPLASHOVER FROM ACK TO BOS. NOT ANTICIPATING ANYTHING MORE SIGNIFICANT THAN THAT. DESPITE GRADUALLY DIMINISHING WINDS...SEAS ARE EXPECTED TO REMAIN ABOVE 5 FT TUE NIGHT INTO THU...ESPECIALLY ON OUTER WATERS AS E SWELLS PERSIST. INCREASING W/SW FLOW AHEAD OF NEXT COLD FRONT THU MAY BRING 25KT GUSTS TO S COASTAL WATERS...THEN GUSTS SHOULD BECOME MORE WIDESPREAD IN NW FLOW FRI. FIRE WEATHER... RED FLAG CONDITIONS OCCURRING OVER THE WARNING AREA AT THIS TIME. ADDED RI/INTERIOR SE MA LATE THIS MORNING AS CLOUDS OPENED UP AND WITH NE FLOW MIXING DOWN DRY AIR - RHS LOWERED CONSIDERABLY. EXPECT THIS TO BE THE LAST DAY FOR THIS PARTICULAR ROUND OF FIRE WX CONCERN. LOWER TEMPS TUE AND HIGHER TDS SHOULD LIMIT POTENTIAL. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...WIND ADVISORY FOR MAZ022>024 UNTIL 1 AM TUESDAY. NH...NONE. RI...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ230-236 UNTIL 6 AM TUESDAY. ...GALE WARNING FOR ANZ231>235-237-254-255 UNTIL 6 AM TUESDAY. ...GALE WARNING FOR ANZ250 UNTIL 11 AM TUESDAY. && SHORT TERM...TLM
Hazardous weather outlook, May 1, 3:17 PM EDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 317 PM EDT MON MAY 1 2006 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-020930- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-HARTFORD CT- TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 317 PM EDT MON MAY 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...RHODE ISLAND...AND THE ATLANTIC COASTAL WATERS ADJACENT TO SOUTHERN NEW ENGLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR MUCH OF INTERIOR SOUTHERN NEW ENGLAND UNTIL 7 PM EDT. REFER TO THE STATEMENT FOR DETAILS. A WIND ADVISORY IS IN EFFECT UNTIL 1 AM TUESDAY FOR CAPE COD... MARTHAS VINEYARD AND NANTUCKET FOR SUSTAINED NORTHEAST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH. REFER TO THE STATEMENT FOR MORE DETAILS. GALE WARNINGS REMAIN POSTED FOR ALL COASTAL WATERS...EXCEPT BOSTON HARBOR AND NARRAGANSETT BAY...UNTIL TUESDAY MORNING. SPLASHOVER AND PERHAPS A BIT OF VERY MINOR COASTAL FLOODING IS POSSIBLE AT THE TIME OF HIGH TIDE LATE TONIGHT. REFER TO THE COASTAL HAZARD MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON..EXCEPT ON THE SOUTH COAST...CAPE COD AND THE ISLANDS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS NEAR THE COAST SHOULD REPORT ANY GUSTS OF 40 MPH OR GREATER... AS WELL AS ANY WIND DAMAGE SHOULD IT OCCUR. ANY REPORTS OF MINOR COASTAL FLOODING WOULD ALSO BE APPRECIATED LATE TONIGHT. JWD
Nearby
Wind Advisories in Massachusetts, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.